Thunderstorm Wind, Boone
- When
- December 28, 10:09 PM EST
- Where
- Boone County, 0.69 mi S of (Cvg)gtr Cin Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.040, -84.670
A narrow line of thunderstorms moved through the area during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A narrow line of thunderstorms moved through the area during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Dec 28, 5:58 PM EST, 4 hours 11 minutes earlier.
Area Forecast Discussion
National Weather Service Wilmington OH
558 PM EST Sun Dec 28 2025
.SYNOPSIS...
A strong cold front will cross the region tonight bringing a short
period of showers, then gusty winds and much colder temperatures
through Monday. Below normal temperatures will persist through the
rest of the week. Light snow is possible Wednesday night as a clipper
system shifts east through the Great Lakes.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Sharp cold front will cut through the CWA late this evening into the
overnight hours. Ahead of the front, a few spotty showers are
possible in the weak lift associated with the WAA pattern. The main
weather impacts will occur along and behind the front. A line of
strongly forced showers along the boundary will bring with them the
threat of strong to isolated damaging wind gusts. Suppose a few
rumbles of thunder cannot be ruled out as well. Temperatures will
sharply fall behind the front, dropping below freezing by the Monday
morning commute. Suppose any lingering moisture could freeze and
cause scattered slick spots on roadways.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Efficient mixing in the CAA pattern on Monday will bring persistent
gusty winds through the day. The focus for the strongest gusts
(40-50 mph) appears to be from 7am to 1pm. By afternoon, a
reinforcing front will bring a few bands of lake-effect snow across
our northern counties. These should weaken a bit with nightfall as
the gradient begins to loosen. Despite this, wind chills are likely
to fall into the single digits above zero Monday night.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
The main concerns for the long term are single digit wind chills
Tuesday morning, clipper system bringing the potential for a quick
shot of snow New Years Eve into New Years Day, and the potential for
single digit wind chill values Thursday night into Friday morning.
With the winds and cooler air moving in, single digit wind chill
values are expected to continue into Tuesday morning.
Models are starting to come into better agreement with the New Years
Eve into New Years Day system. While there are still some
differences in the details with strength of this system, some light
snowfall accumulations are starting to look more likely. Went with
around a half inch across the far southwest to around 2 inches
across portions of central Ohio.
The cool airmass combined with this expected snow and clearing skies
Thursday night will allow for temperatures to drop into the single
digits to teens. Wind chill values will be in the single digits to
around 0. Temperatures will only recover into the 20s to around
freezing on Friday.
There are some hints at another system next weekend, however there
is a lot of model variability and therefore kept precipitation
chances pretty low for that system at this time.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
CIGs have largely gone VFR within the open warm sector of the
approaching low pressure system. However, with the arrival of the
front between 03z-05z for the TAF sites, CIGs will go back to MVFR
fairly quickly.
The FROPA will be accompanied by a thin convective line, which may
have some TS, particularly for wrn sites of KDAY/KCVG/KLUK where the
profile will be slightly more conducive. However, whether there is
TS or not, this narrow convective line will bring with it VSBY
reductions as well as some enhanced wind, potentially on the order
of 40-50kts, along the leading edge. The wind will abruptly change
directions to out of the W following the FROPA, continuing sustained
near 25kts, with gusts around 40kts through the morning hours. The
gustiest conditions are expected locally between about 10z-18z, with
winds slowly subsiding toward the end of the period and beyond.
However, WNW gusts to around 25kts are expected to continue around
00z Tuesday.
CIGs will be MVFR with the arrival of the front, which will persist
through most of the daytime. Some VFR CIGs are possible late in the
period for SW sites of KCVG/KLUK. But more importantly, we are also
watching the potential for some ISO/SCT SHSN to develop, impacting
mainly E/NE sites of KILN/KCMH/KLCK from mid-morning through the
rest of the period, but especially past 21z where coverage is
expected to be greatest. This activity may be accompanied by MVFR
VSBY reductions.
OUTLOOK... MVFR ceilings and visibilities possible Wednesday night
into Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 6 PM EST Monday for OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088.
KY...Wind Advisory until 6 PM EST Monday for KYZ089>100.
IN...Wind Advisory until 6 PM EST Monday for INZ050-058-059-066-073>075-
080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...Hazardous Weather Outlook National Weather Service Wilmington OH 1142 AM EST Sun Dec 28 2025 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-291645- Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland- Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery- Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 1142 AM EST Sun Dec 28 2025 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EST MONDAY... This Hazardous Weather Outlook is for east central Indiana, southeast Indiana, northeast Kentucky, northern Kentucky, central Ohio, south central Ohio, southwest Ohio and west central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Slick conditions will be possible with light snowfall accumulations Wednesday night into Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Preliminary Local Storm Report
National Weather Service Wilmington OH
919 PM EST Sun Dec 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM Tstm Wnd Gst 1 NNE Boston 39.76N 84.84W
12/28/2025 M67 MPH Wayne IN AWOS
AWOS station KRID Richmond Municipal
Airport.
&&The Cincinnati radar (KILN), 84 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
6 thunderstorm wind. Local standard time, as filed.
A tree fell onto a car on Garrard Street.
A tree was downed.
A utility line was downed near Sherman Mount Zion Road.
A tree was downed near Grants Lick Elementary School.
Several trees were downed along Vater Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2025Every state in 2025This day in weather historyWarnings in Kentucky, December 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1298522, 1298510, 1298511, 1298513, 1298519, 1298520.